Volume 24, issue 2 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Trees of metric compacta and trees of manifolds

Jacek Świątkowski

Geometry & Topology 24 (2020) 533–592
Abstract

We present a construction, called a tree of spaces, that allows us to produce many compact metric spaces that are good candidates for being (up to homeomorphism) Gromov boundaries of some hyperbolic groups. We develop also a technique that allows us (1) to work effectively with the spaces in this class and (2) to recognize ideal boundaries of various classes of infinite groups, up to homeomorphism, as some spaces in this class.

We illustrate the effectiveness of the presented technique by clarifying, correcting and extending various results concerning the already widely studied class of spaces called trees of manifolds.

In a companion paper (Geom. Topol. 24 (2020) 593–622), which builds upon results from the present paper, we show that trees of manifolds in arbitrary dimension appear as Gromov boundaries of some hyperbolic groups.

Keywords
compact metric space, inverse limit, ideal boundary
Mathematical Subject Classification 2010
Primary: 20F65
Secondary: 57M07, 54D80
References
Publication
Received: 25 April 2013
Revised: 3 January 2019
Accepted: 6 August 2019
Published: 23 September 2020
Proposed: Steve Ferry
Seconded: Bruce Kleiner, Martin Bridson
Authors
Jacek Świątkowski
Instytut Matematyczny
Uniwersytet Wrocławski
Wrocław
Poland